Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 312, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Nov 16, 2011, 9:03 PM EST for Clinch County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2011, 9:03 PM EST (02:03 UTC)
- Expired
- Nov 16, 2011, 9:45 PM EST
- In force
- 42 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Clinch County, GA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 16, 8:14 PM EST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 769 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 2:10 PM EST, 6 hours 53 minutes earlier.
Area forecast discussion, Nov 16, 2:10 PM EST, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EST WED NOV 16 2011
...RECORD TYING HIGH OF 85 SO FAR AT JAX...
...STRONG STORMS POSSIBLE ACROSS INLAND SE GA THIS EVE...
.SHORT TERM (TONIGHT-SATURDAY)...AFTER STRATUS DECK LIFTED INTO A
CU FIELD THIS AFTERNOON...ENOUGH SUN TO RAISE TEMPS INTO THE 80S
INCLUDING A RECORD TYING (SO FAR) OF 85 AT JAX WHICH TIES THE 2005
RECORD. COLD FRONT ACROSS SOUTHERN MISS VALLEY WILL MOVE THRU
SE GA LATE TONIGHT AND INTO NE FL THU AM. A PRE-FRONTAL BAND OF
STRONG TO SEVERE STORMS IS OUT AHEAD OF IT WHERE THERE ARE TORNADO
WATCHES IN EFFECT JUST WEST AND NORTHWEST OF THE AREA. CURRENT
THINKING IS THAT WITH MOST OF THE DYNAMICS LIFTING NORTH...MUCH OF
THE SEVERE WEATHER WILL STAY JUST NORTH AND WEST THIS EVE. CANNOT
RULE OUT A FEW STRONG STORMS ACROSS THE FAR NW ZONES (GA) THIS EVE.
SCATTERED STORMS EXPECTED ACROSS THE REST OF THE AREA WITH THE
APPROACH OF THE FRONT MAINLY AFTER MIDNIGHT INTO EARLY THU AM.
WILL PROBABLY HAVE AREAS OF FOG TONIGHT...BUT BOUNDARY LAYER WINDS
WILL INCREASE WITH APPROACH OF FRONT WHICH SHOULD RESULT IN MORE OF
STRATUS. WILL KEEP A LINGERING CHANCE OF SHOWERS THURSDAY MORNING
THEN PUSHING SOUTH OF THE AREA BY AFTN. BREEZY NORTHWEST WINDS WILL
INCREASE TO 15 MPH WITH GUSTS UP TO 20-25 MPH BEHIND THE FRONT.
SKIES CLEARING FROM THE NW IN THE AFTERNOON WILL ALLOW TEMPS TO
REACH THE 70S.
HIGH PRESSURE WILL BUILD N OF THE AREA THURS NIGHT AND FRIDAY WITH
WINDS QUICKLY VEERING TO NE. MIN TEMPERATURES WILL FALL INTO THE
40S ACROSS SE GA AND SOUTHWARD ACROSS THE WESTERN ZONES OF NE
FL...BUT DEVELOPING ONSHORE FLOW WILL PREVENT A TEMPS FROM FALLING
TOO FAR AND MID 50S ARE EXPECTED ALONG NE FL COAST. WINDY AND MUCH
COOLER CONDITIONS ARE EXPECTED FRIDAY WITH NELY WINDS GUSTING TO
30 MPH ESPECIALLY NEAR THE COAST. TEMPS REMAIN IN THE 60S OVER
MUCH OF THE AREA AND ONLY REACH LOW 70S ACRS THE EXTREME SRN TIER
AND ALONG THE I-75 CORRIDOR. GFS SHOWS THE AREA REMAINING DRY
WITH HIGH PRESSURE NEAR THE OUTER BANKS...BUT NAM SHOWS RETURNING
MOISTURE AND COASTAL SHOWERS. WILL HOLD OFF ON INTRODUCING SHOWERS
OVER THE WATERS AND COASTAL AREAS UNTIL LATE FRI AND INTO FRI NIGHT.
BREEZY CONDITIONS ALONG THE COAST ALONG WITH THE POSSIBILITY OF
COASTAL SHOWERS CAN BE EXPECTED OVER THE WEEKEND.
.LONG TERM (SUNDAY-WEDNESDAY)...NO CHANGES HAVE BEEN MADE.
PREV DISCUSSION...HIGH PRESSURE RIDGE WILL REMAIN PARKED JUST NORTH
OF THE AREA PROVIDING AN EASTERLY ONSHORE FLOW THROUGH MONDAY.
ON MONDAY THE RIDGE SAGS SOUTH JUST ENOUGH TO WEAKEN THE FLOW AND
BRING DRIER CONDITIONS. MODELS CONTINUE TO EVOLVE THE FORECAST FOR
TUESDAY. RIDGING ALOFT APPEARS TO CONFINE A FRONT OVER NORTH GA
KEEPING WEAK SURFACE RIDGE OVER THE LOCAL AREA. ABOVE NORMAL TEMPS
ARE FORECAST WITH LOW 80S ACROSS THE INTERIOR BEGINNING ON SUNDAY.
EXPECT PATCHY DENSE FOG TO BECOME AN ISSUE AT NIGHT AS WELL WITH MIN
TEMPS IN THE 50S.
&&
.AVIATION..CONDITIONS HAVE IMPROVED TODAY...WITH SCT-BKN030 AT TAF
SITES ALONG WITH GUSTY S TO SW WINDS. GENERALLY VFR CONDITIONS
EXPECTED THRU EARLY EVENING. AS WINDS DECREASE LATER IN
EVNG...EXPECT LOW CLOUDS TO DEVELOP GIVEN INCREASING LOW-LEVEL
MOISTURE AHEAD OF APPROACHING COLD FRONT. WENT WITH CIGS A LITTLE
ABOVE MOS GUID IN A MORE MIXED ENVIRONMENT TNGT. INCLUDED TEMPO FOR
-SHRA 09Z-16Z PERIOD. COLD FRONT SHOULD MOVE THRU TAF SITES 15-17Z
TMRW SHIFTING WINDS TO NW.
&&
.MARINE...BUOY DATA CURRENTLY SHOWING 10-15KT SSW WINDS AND 3-5FT
SEAS. EXPECT WINDS/SEAS TO INCREASE SOME TNGT AHEAD OF COLD FRONT
AND WILL MAINTAIN SCEC OFFSHORE COMPONENT. MAY BE A LULL IN WINDS
EARLY THURS AS WINDS BECOME WRLY JUST AHEAD OF CDFNT. CDFNT WILL
MOVE OVER WATERS THU AFTN...WITH WINDS BECOMING NW AND INCREASING
BEHIND FRONT. WILL MAINTAIN SCA NEARSHORE/OFFSHORE COMPONENTS FOR
BUILDING WINDS AND SEAS. SCA CONDITIONS CONTINUE THRU FRI/FRI NGT.
WINDS/WAVES WILL SLOWLY RELAX INTO THE WEEKEND...BUT PARAMETERS WILL
REMAIN ELEVATED DUE TO PERSISTENT ELY FLOW.
RIP CURRENTS: ALTHOUGH MARGINAL...MODERATE RISK OF RIP CURRENTS
CONTINUES FOR BOTH TODAY AND THE OUTLOOK THURS DUE TO LINGERING
EASTERLY SWELLS IN THE WATERS. ELEVATED RIP CURRENTS RISKS ARE
LIKELY THIS WEEKEND DUE TO ONSHORE FLOW REGIME.
RIP CURRENTS: A MODERATE RISK OF RIP CURRENTS IS EXPECTED ON THURSDAY
DUE TO LINGERING EASTERLY SWELLS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 63 72 39 62 / 50 20 0 0
SSI 66 75 50 62 / 50 40 10 10
JAX 67 77 46 64 / 50 50 10 10
SGJ 68 78 55 67 / 40 50 10 20
GNV 66 78 46 68 / 50 50 0 10
OCF 66 80 47 71 / 50 50 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 3 PM THURSDAY TO 6 AM EST SATURDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY FROM 7 PM THURSDAY TO 1 AM EST SATURDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
&&
PP/PW/MMHazardous weather outlook, Nov 16, 8:15 PM EST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 815 PM EST WED NOV 16 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-170930- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 815 PM EST WED NOV 16 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ...A TORNADO WATCH IS IN EFFECT FOR SOUTHEASTERN GEORGIA UNTIL 200 AM... .DAY ONE...TONIGHT... A COLD FRONT WILL APPROACH THE AREA TONIGHT BRINGING A LINE OF THUNDERSTORMS ACROSS THE AREA. SOME STORMS MAY BE SEVERE ACROSS SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY AND MAY BE CAPABLE OF PRODUCING GUSTY WINDS UP TO 70 MPH AND HAIL UP TO 2 INCHES IN DIAMETER. ISOLATED TORNADOES ARE ALSO BE POSSIBLE IN AND NEAR THE WATCH AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. SANDRIK
In the hours before
Special weather statement, Nov 16, 6:45 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 645 PM EST WED NOV 16 2011 GAZ132-133-149-170130- ATKINSON-COFFEE-JEFF DAVIS- 645 PM EST WED NOV 16 2011 ...STRONG TO POSSIBLY SEVERE THUNDERSTORMS TO MOVE INTO THE AREA BETWEEN 700 AND 830 PM... A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE INTO THE ATKINSON...COFFEE AND JEFF DAVIS COUNTY AREAS BETWEEN 700 AND 830 PM THIS EVENING. THE STORMS CAN BE EXPECTED IN THE HAZLEHURST AREA AROUND 730 PM...NEAR DOUGLAS AROUND 745 PM AND IN THE PEARSON AREA BETWEEN 800 AND 815 PM. BRIEF DOWNPOURS...GUSTY WINDS... HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED AS THE LINE MOVES EAST ACROSS THESE COUNTIES. BE ALERT FOR POSSIBLE WARNINGS AS THE STORMS APPROACH YOUR AREA. THERE IS A TORNADO WATCH JUST TO THE NORTH AND WEST OF THE REGION AND TORNADOES ARE POSSIBLE IN AND NEAR THE WATCH AREA. SANDRIK
Special weather statement, Nov 16, 7:12 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 712 PM EST WED NOV 16 2011 GAZ132-133-149-170130- ATKINSON-COFFEE-JEFF DAVIS- 712 PM EST WED NOV 16 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ATKINSON... COFFEE AND JEFF DAVIS COUNTIES FOR STRONG WINDS AND FREQUENT LIGHTNING VALID UNTIL 830 PM EDT... A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE INTO THE ATKINSON...COFFEE AND JEFF DAVIS COUNTY AREAS BETWEEN 715 AND 830 PM THIS EVENING. THE STORMS CAN BE EXPECTED IN THE HAZLEHURST AREA AROUND 730 PM...NEAR DOUGLAS AROUND 745 PM AND IN THE PEARSON AREA BETWEEN 800 AND 815 PM. BRIEF DOWNPOURS...GUSTY WINDS OF 45 TO 55 MPH...HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED AS THE LINE MOVES EAST ACROSS THESE COUNTIES. BE ALERT FOR POSSIBLE WARNINGS AS THE STORMS APPROACH YOUR AREA. THERE IS A TORNADO WATCH JUST TO THE NORTH AND WEST OF THE REGION AND TORNADOES ARE POSSIBLE IN AND NEAR THE WATCH AREA. SANDRIK
Local storm report, Nov 16, 7:59 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
759 PM EST WED NOV 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG SW AMBROSE 31.59N 83.01W
11/16/2011 COFFEE GA EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED TREES DOWN ON HIGHWAY 32W
ABOUT 1 MILE EAST OF THE COUNTY LINE. DEBRIS WAS IN THE
HIGHWAY AND THE EMA DIRECTOR WAS ENROUTE.
&&
SANDRIKLocal storm report, Nov 16, 8:30 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
830 PM EST WED NOV 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG SE AMBROSE 31.59N 83.01W
11/16/2011 COFFEE GA EMERGENCY MNGR
THE EMERGENCY MANAGEMENT REPORTED THAT THE TREES DOWN ON
HIGHWAY 32 WEST 1 MILE EAST OF THE COUNTY LINE WAS CAUSED
BY STRAIGHT LINE WINDS OR A MICROBURST.
&&
PPLocal storm report, Nov 16, 8:55 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
855 PM EST WED NOV 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 4 NNW HOMERVILLE 31.09N 82.79W
11/16/2011 CLINCH GA 911 CALL CENTER
THE 911 CENTER REPORTED A TREE BLOWN DOWN ON A POWERLINE
JUST OFF OF 441 NORTH NEAR HOMERVILLE. THE TIME GIVEN WAS
BASED ON RADAR.
&&
PPThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 12:07 AM EST | Special Weather Statement | JAX | Columbia, Hamilton, Suwannee | 38 min |
| Nov 17, 12:31 AM EST | Severe Thunderstorm Warning | JAX | Baker, Columbia, Hamilton, Suwannee | 29 min |
| Nov 17, 1:00 AM EST | Severe Thunderstorm Warning | JAX | Baker, Columbia, Nassau | 30 min |
| Nov 17, 1:14 AM EST | Special Weather Statement | JAX | Baker, Union | 31 min |
| Nov 17, 1:31 AM EST | Severe Thunderstorm Warning | JAX | Baker, Duval, Nassau | 44 min |
| Nov 17, 2:30 AM EST | Special Weather Statement | JAX | Gilchrist, Union | 60 min |
| Nov 17, 3:14 AM EST | Special Weather Statement | JAX | Bradford, Duval | 46 min |
| Nov 17, 4:46 AM EST | Special Weather Statement | JAX | Clay | 44 min |
| Nov 17, 4:52 AM EST | Special Weather Statement | JAX | Putnam | 53 min |
| Nov 17, 5:24 AM EST | Special Weather Statement | JAX | Saint Johns | 66 min |
| Nov 17, 5:28 AM EST | Special Weather Statement | JAX | Flagler, Marion, Putnam | 62 min |
| Nov 17, 6:21 AM EST | Special Marine Warning | JAX | 39 min | |
| Nov 17, 6:31 AM EST | Special Weather Statement | JAX | Flagler, Marion, Putnam | 59 min |
| Nov 17, 7:29 AM EST | Special Weather Statement | JAX | Marion | 46 min |
| Nov 17, 7:31 AM EST | Special Weather Statement | JAX | Flagler | 29 min |
| Nov 17, 8:02 AM EST | Special Weather Statement | JAX | Flagler | 43 min |
| Nov 16, 7:32 PM EST | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee, Jeff Davis | 43 min |
| Nov 16, 7:55 PM EST | Severe Thunderstorm Warning | JAX | Atkinson, Clinch | 39 min |
| Nov 16, 8:30 PM EST | Severe Thunderstorm Warning | JAX | Atkinson, Bacon, Clinch, Pierce, Ware | 45 min |
| Nov 16, 8:53 PM EST | Tornado Warning | JAX | Brantley, Pierce, Wayne | 37 min |
| Nov 16, 10:58 PM EST | Severe Thunderstorm Warning | JAX | Brantley, Pierce, Ware, Wayne | 47 min |
| Nov 16, 11:51 PM EST | Severe Thunderstorm Warning | JAX | Brantley, Glynn, Pierce, Wayne | 39 min |
| Nov 16, 11:59 PM EST | Special Weather Statement | JAX | Echols | 46 min |
| Nov 17, 12:29 AM EST | Special Weather Statement | JAX | Glynn | 31 min |
| Nov 17, 12:52 AM EST | Special Weather Statement | JAX | Camden | 53 min |
| Nov 17, 10:23 AM EST | Lake Wind Advisory | JAX | Appling, Atkinson, Bacon, Coffee, Jeff Davis, Pierce and 1 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.